Often hosting edge-of-the-seat-exciting races and an ever present potential for the unexpected, the Canadian Grand Prix is many an F1 fans favorite. With characteristics much like Melbourne’s Albert Park, the temporary track is known for producing unlikely results and memorable moments.
The venue itself is striking, unusual and instantly recognizable – an island park in the Saint Lawrence River, minutes away from the heart of throbbing downtown Montreal. It’s a venue with true character and a large fan base – the Grand Prix is attended by some 300,000 F1 fans over the 3 days, flooding into the city from all over North America and the rest of the world.
Compared with some purpose-built race tracks the views are not the venue’s most appealing aspect. For anyone going to the Canadian Grand Prix the best feature of the event is undoubtedly its atmosphere. This doesn’t end when you leave the circuit – vibrant, lively Montreal really embraces F1 and the place comes alive on race weekend; the party atmosphere seeping out of the circuit into the downtown area where revelers overflow Crescent Street’s bars.
Add to that the fact that the circuit is a well organized event and super accessible by the city’s convenient metro and you have yourself a winning F1 venue.
Canadian Grand Prix Spectator Tips
- You’ve come to watch other people drive. Leave the car at the hotel for this one and take the metro instead.
- If you’ve come all this way for a glimpse of a Formula 1 car between heads in the crowd snap up those general admission tickets. Otherwise give them a miss this time.
- Remember FM radio? You can use one to listen to commentary at the track by tuning into 99.1 FM and 104.5 FM.
- Montreal can be a pain in the ass. Bring a cushion for the hard metal bleachers.
- Soak up the festival atmosphere and a few beers with the rest of the F1 fraternity in Crescent Street
As at any Grand Prix, if you can time your commute to and from the circuit in such a way that avoids the peak traffic you can enjoy a more relaxed journey and spend less time waiting in line.
After a long day track side, instead of jostling for space in the metro why not relax in the sophisticated surroundings of the Casino de Montreal.
Try your hand at Grand Prix Poker or just get a bite to eat at one of the venues many restaurants. The casino is open 24 hours though most of the restaurants close earlier. Over 18’s only.
If that doesn’t sound like your thing or you have the kids in tow then just meandering around the park is a pleasant enough way to while away some time.
Quick Facts and must-have Information
|Currency||Canadian Dollar ($)|
|Language||French (English and Italian are also spoken)|
Though icy cold in winter, Quebecs’ short summers are warm and quite humid, though rarely really hot. The Grand Prix is usually dry and clear with the last wet race held there in 2011.
F1 Track Schedule 2019
|THURSDAY 6th JUNE|
|Promoter Activity||Open House||09:30 - 12:00|
|Promoter Activity||Drivers' Autograph Session||10:00 - 12:00|
|Formula 1||Press Conference||11:00 - 12:00|
|Formula 1||Formula 1 Pirelli Hot Laps||15:00 - 15:30|
|Formula 1||F1 Experience - Pit Lane Walk (F1 Experience Guests Only)||17:00 - 17:30|
|Formula 1||F1 Experience - Truck Tour (F1 Experience Guests Only)||17:30 - 18:30|
|FRIDAY 7th JUNE|
|Ferrari Challenge||First Practice Session||08:55 - 09:15|
|Formula 1||First Practice Session||10:00 - 11:30|
|Porsche Cup Challenge||Practice Session||11:55 - 12:35|
|Formula 1||Press Conference||12:00 - 13:00|
|Formula 1||Formula 1 Pirelli Hot Laps||12:45 - 13:15|
|Paddock Club||Paddock Club Pit Lane Walk||12:45 - 13:30|
|Formula 1||Second Practice Session||14:00 - 15:30|
|F-1600||Practice Session||15:55 - 16:25|
|Ferrari Challenge||Second Practice Session||16:50 - 17:10|
|Porsche Cup Challenge||Qualifying Session||17:35 - 18:15|
|Paddock Club||Paddock Club Truck Tour||18:20 - 18:50|
|Promoter Activity||Fun Walk||19:00 - 21:00|
|SATURDAY 8th JUNE|
|Formula 1||Team Pit Stop Practice||08:00 - 08:45|
|Paddock Club||Paddock Club Truck Tour||08:00 - 08:30|
|Paddock Club||Paddock Club Pit Lane Walk||08:00 - 08:50|
|F-1600||Qualifying Session||09:00 - 09:30|
|Formula 1||Formula 1 Pirelli Hot Laps||09:40 - 10:05|
|Formula 1||Third Practice Session||11:00 - 12:00|
|Ferrari Challenge||Qualifying Session||12:20 - 12:55|
|Paddock Club||Paddock Club Truck Tour||13:00 - 13:30|
|Paddock Club||Paddock Club Pit Lane Walk||13:00 - 13:45|
|Formula 1||Qualifying Session||14:00 - 15:00|
|Formula 1||Press Conference||15:00 - 16:00|
|Ferrari Challenge||First Race (15 Laps or 25 Mins)||15:30 - 16:00|
|Porsche Cup Challenge||First Race (19 Laps or 30 Mins)||16:30 - 17:05|
|F-1600||First Race (15 Laps or 25 Mins)||17:35 - 18:05|
|Paddock Club||Paddock Club Truck Tour||18:15 - 18:45|
|Formula 1||F1 Experience - Truck Tour (F1 Experience Guests Only)||18:15 - 19:00|
|SUNDAY 9th JUNE|
|Paddock Club||Paddock Club Truck Tour||08:15 - 08:45|
|F-1600||Second Race (15 Laps or 25 Mins)||09:15 - 09:45|
|Porsche Cup Challenge||Second Race (19 Laps or 30 Mins)||10:15 - 10:50|
|Ferrari Challenge||Second Race (15 Laps or 25 Mins)||11:15 - 11:45|
|Formula 1||Formula 1 Pirelli Hot Laps||12:00 - 12:20|
|Paddock Club||Paddock Club Pit Lane Walk||12:00 - 13:00|
|Paddock Club||Paddock Club Truck Tour||12:25 - 12:55|
|Formula 1||Formula 1 Drivers' Parade (Cars)||12:30 - 13:00|
|Formula 1||Starting Grid Presentation||13:00 - 13:15|
|Formula 1||National Anthem||13:54 - 13:56|
|Promoter Activity||CF-18 Fly Past TBC||13:58 - 13:59|
|Formula 1||Grand Prix (70 Laps or 120 Mins)||14:10 - 16:10|
featured image: © magicfab | FLICKR